Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 26, 2014, 6:50 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 6:50 PM CDT (23:50 UTC)
- Expired
- Jul 26, 2014, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 43 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:50 PM CDT | TSTM WND DMG | Olney, IL | A TREE WAS BLOWN DOWN INTO POWER LINES CAUSING A POWER OUTAGE ACROSS PARTS OF OLNEY. |
| Jul 26, 7:00 PM CDT | TSTM WND DMG | 3 Ne Claremont, IL | NUMEROUS TREE BRANCHES WERE BLOWN DOWN NORTHEAST OF CLAREMONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS53 KILX 262350
SVRILX
ILC101-159-270015-
/O.NEW.KILX.SV.W.0087.140726T2350Z-140727T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
EASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 715 PM CDT
* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAREMONT...
AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEVILLE...SUMNER...BRIDGEPORT...ST. FRANCISVILLE...RED HILLS
STATE PARK...PETROLIA...BERRYVILLE...HELENA...LAWRENCEVILLE
AIRPORT...MOUNT CARMEL AIRPORT AND BILLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3859 8816 3860 8818 3881 8808 3876 8750
3874 8749 3871 8752 3869 8752 3866 8760
3861 8762 3859 8761 3859 8763 3856 8766
3856 8815
TIME...MOT...LOC 2350Z 310DEG 53KT 3867 8795
HAIL...0.75IN
WIND...60MPH
$$
072 follow-up statements
929
WWUS53 KILX 270007
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CDT SAT JUL 26 2014
ILC101-159-270015-
/O.CON.KILX.SV.W.0087.000000T0000Z-140727T0015Z/
LAWRENCE IL-RICHLAND IL-
707 PM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RICHLAND AND LAWRENCE COUNTIES UNTIL 715 PM CDT...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BRIDGEPORT...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE...MOUNT CARMEL AIRPORT AND BILLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3859 8816 3880 8796 3876 8750 3874 8749
3871 8752 3869 8752 3866 8760 3861 8762
3859 8761 3859 8763 3856 8766 3856 8815
TIME...MOT...LOC 0006Z 310DEG 50KT 3861 8778
HAIL...0.75IN
WIND...60MPH
$$
07671
WWUS53 KILX 270015
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT SAT JUL 26 2014
ILC101-159-270025-
/O.EXP.KILX.SV.W.0087.000000T0000Z-140727T0015Z/
LAWRENCE IL-RICHLAND IL-
715 PM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
LAWRENCE COUNTIES HAS EXPIRED AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
LAT...LON 3859 8816 3880 8796 3876 8750 3874 8749
3871 8752 3869 8752 3866 8760 3861 8762
3859 8761 3859 8763 3856 8766 3856 8815
TIME...MOT...LOC 0007Z 310DEG 50KT 3860 8777
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:49 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 26, 6:49 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 649 PM CDT Sat Jul 26 2014 .DISCUSSION... ISSUED 150 PM CDT Sat Jul 26 2014 ILX Local objective analysis as of 18z indicating the cap holding strong across our northern forecast area where the frontal boundary has slipped south of early this afternoon. Further south, we have seen the cap weaken with Mixed Layer Cins down to around 100 along the I70 corridor with Mixed Layer Capes were up to 3800 j/kg over far west central IL where temps have climbed into the upper 80s with dew points in the mid to upper 70s. 18z sounding from ILX and DVN showing some moisture around 2500-3000 feet with a dry layer from 850 to 500 mb and the cap holding strong at both locations. SHORT TERM...Tonight through Tuesday Storm coverage tonight the main forecast issue as all models weaken the cap significantly this evening as the main upper level energy starts to push into the region accompanied by cooling temperatures aloft. HRRR and WRF-HOP ensembles were indicating the main convection would be tracking across northern Missouri and into central to southeast Illinois late this afternoon and evening, along the differential heating boundary set up by the lower cloud cover. Further south, nothing but sunshine and temps in the low to mid 90s, so quite a contrast across central thru southeast Illinois which many times these storms tend to propagate through. If the cap is breached there is plenty of CAPE and Shear to interact with this evening with a fast moving QLCS still looking more likely at least over our southern half of the forecast this evening. Damaging winds and large hail will be the primary threats but enough low level shear prevalent, especially near the boundary across our northern counties, that a tornado could develop with a persistent rotating updraft. Some of the storms could start to back-build later this evening as the low level jet starts to back more into a southwest to west direction increasing the threat for locally heavy rainfall. Storms should start to edge out of our forecast area Sunday morning as the front settles to our southeast by afternoon. Will still keep low chance pops going, especially across the east but some fairly decent dry air will be advecting in on a gusty west to northwest wind during the afternoon. Cooler and much less humid air will filter southeast into our area Monday and Tuesday as an unseasonably deep trof settles in north of the Great Lakes. LONG TERM...Wednesday through Saturday The deep h5 trof will be the main weather story for much of this period bringing rather cool temperatures for the first few days of August, although latest guidance was not quite as cool as previous runs as we see daytime highs edge back to or just above 80 degrees starting on Wednesday. Rain chances remain a challenge as models diverge with respect to timing of individual shortwaves that drop southeast into the region bringing mainly diurnally driven shower and thunderstorm chances, especially on Friday and Saturday. && .AVIATION... ISSUED 645 PM CDT Sat Jul 26 2014 Cluster of storms pushing east of CMI early this evening with mainly stratiform rains to its west. A mix of VFR with some MVFR cigs in the wake of the rains over the remainder of the forecast area this evening. Still have the cold front to our northwest and that won't be pushing thru until Sunday morning. May see some addl development late tonight as the front approaches late tonight but the latest short term models are not very aggressive with any redevelopment. One other possible concern will be with the potential for fog to develop across the northern TAF sites just ahead of the front as winds drop off to nearly calm for a time after 05z. What fog and stratus that does develop late tonight should be gone by 15z as drier air filters southeast into the area behind the cold front late Sunday morning into the afternoon hours. Surface winds will be light southwest tonight and then switch into the west and then northwest behind the cold front in the 14z-16z time frame. We should see some gusts up to 20-23 kts by Sunday afternoon out of the northwest as the much drier air moves in. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 26, 3:12 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT SAT JUL 26 2014 ILZ027>031-036>038-040>043-047>053-271100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 312 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS THROUGH MID EVENING. SEVERE WIND GUSTS OF 60 TO 75 MPH ARE THE GREATEST THREAT. IN ADDITION LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY SOUTH OF I-74. VERY HEAVY RAINS AND FREQUENT LIGHTNING IS A RISK AS WELL. HOT AND HUMID TROPICAL CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON. HEAT INDICES OF 95 TO 100 DEGREES WILL APPROACH HAZARDOUS LEVELS FOR PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS MAY OCCUR FROM THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 8 PM TODAY. ILZ044>046-054>057-061>063-066>068-071>073-271100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 312 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN ILLINOIS FROM LATE AFTERNOON THROUGH MID EVENING. SEVERE WIND GUSTS OF 60 TO 75 MPH ARE THE GREATEST THREAT. IN ADDITION LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY SOUTH OF I-74. VERY HEAVY RAINS AND FREQUENT LIGHTNING IS A RISK AS WELL. HOT AND HUMID TROPICAL CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON. HEAT INDICES OF 95 TO 103 DEGREES WILL APPROACH HAZARDOUS LEVELS FOR PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS MAY LINGER ON SUNDAY ACROSS EASTERN ILLINOIS ESPECIALLY FROM I-57 EAST. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE FROM THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 4 TO 10 PM TODAY. 07
In the hours before
Local storm report, Jul 26, 6:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST 2 W GEORGETOWN 39.98N 87.67W
07/26/2014 E60 MPH VERMILION IL EMERGENCY MNGR
&&
25Local storm report, Jul 26, 6:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN CHAMPAIGN 40.11N 88.26W
07/26/2014 M1.70 INCH CHAMPAIGN IL MESONET
PONDING OF WATER AT INTERSECTION OF MCKINLEY AND PARK.
&&
25Local storm report, Jul 26, 6:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG URBANA 40.11N 88.21W
07/26/2014 CHAMPAIGN IL PUBLIC
SEVERAL TREES AND LARGE BRANCHES DOWN NEAR FLORIDA AND
ORCHARD. TIME ESTIMATED.
&&
25Local storm report, Jul 26, 6:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN MATTOON 39.48N 88.37W
07/26/2014 M1.20 INCH COLES IL MESONET
&&
25Local storm report, Jul 26, 6:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG GEORGETOWN 39.98N 87.64W
07/26/2014 VERMILION IL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING RT. 1 JUST SOUTH OF GEORGETOWN.
&&
25Local storm report, Jul 26, 6:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 7 ENE CLINTON 40.19N 88.84W
07/26/2014 DE WITT IL EMERGENCY MNGR
TREES AND TREE LIMBS DOWN. TIME ESTIMATED.
0457 PM TSTM WND DMG 5 N DE WITT 40.26N 88.79W
07/26/2014 DE WITT IL TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN...4-5 INCH DIAMETER. TIME
ESTIMATED.
0506 PM TSTM WND DMG MATTOON 39.48N 88.37W
07/26/2014 COLES IL TRAINED SPOTTER
SEVERAL LARGE TREE BRANCHES DOWN.
0515 PM TSTM WND DMG URBANA 40.11N 88.21W
07/26/2014 CHAMPAIGN IL PUBLIC
SEVERAL TREES AND LARGE BRANCHES DOWN NEAR FLORIDA AND
ORCHARD. TIME ESTIMATED.
0600 PM HEAVY RAIN CHAMPAIGN 40.11N 88.26W
07/26/2014 M1.70 INCH CHAMPAIGN IL MESONET
PONDING OF WATER AT INTERSECTION OF MCKINLEY AND PARK.
0603 PM TSTM WND GST 2 W GEORGETOWN 39.98N 87.67W
07/26/2014 E60.00 MPH VERMILION IL EMERGENCY MNGR
0605 PM TSTM WND DMG GEORGETOWN 39.98N 87.64W
07/26/2014 VERMILION IL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING RT. 1 JUST SOUTH OF GEORGETOWN.
0615 PM HEAVY RAIN MATTOON 39.48N 88.37W
07/26/2014 M1.20 INCH COLES IL MESONET
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:43 PM CDT | Special Weather Statement | ILX | Coles, Moultrie | 47 min |
| Jul 26, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 44 min |
| Jul 26, 5:10 PM CDT | Special Weather Statement | ILX | Clark | 50 min |
| Jul 26, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 31 min |
| Jul 26, 5:20 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 40 min |
| Jul 26, 5:52 PM CDT | Special Weather Statement | ILX | Vermilion | 23 min |
| Jul 26, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 25 min |
| Jul 26, 6:10 PM CDT | Special Weather Statement | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 65 min |
| Jul 26, 6:38 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.